# SDR ASMF202110020

- Difficulty date: September 10, 2021
- Submitted: October 27, 2021
- Operation: Air carrier
- Aircraft: N115AM
- Make and model: Boeing 737-9
- Aircraft serial: 43371
- Aircraft time: 615 hours, 343 cycles
- System (JASC): 5530 · Vertical Stabilizer
- Part: None
- Condition: None
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING OVERNIGHT CHECK AT MEX STATION, IT WAS DETECTED SEVERAL LIGHTNING STRIKES ON RUDDER SKIN TRAILING EDGE. MAINTENANCE PERSONNEL PERFORMED A LIGHTNING STRIKE CONDITIONAL INSPECTION PHASE 1A, LEVEL EXAMINATION AND PHASE 1B AND II, GENERAL VISUAL INSPECTION AND SYSTEM COMPONENTS IAW AMM 05-51-19-710-801, DETECTING LIGHTNING STRIKE DAMAGES ON RUDDER SKIN TRAILING EDGE FASTENERS AT STA 217 TO 223; ON RH RUDDER SKIN LEADING EDGE FASTENER STA 172; ON VERTICAL STABILIZER LEADING EDGE STA 238 AND STA 223 TO 226; ON RH VERTICAL STABILIZER TRAILING EDGE FIXED PANEL FASTENER STA 178. THE WO´S 7756542, 7756544, 7756548, 7756558, 7756560 AND 7756568 WERE ISSUED TO REPAIR THE DAMAGES DETECTED; SO TIME LIMITED REPAIRS WERE PERFORMED IAW MESSAGE BOEING NUMBER AMX-AMX-21-0397-03B; BALANCE PROCEDURES WERE PERFORMED IAW SRM 51-60-07, PARAGRAPH 5; REPAIR AREAS WERE PAINTED IAW AMM 51-21-00/701; FASTENERS WERE REWORKED IAW SRM55-40-01, ALLOWABLE DAMAGE 1, PARAGRAPH 4G(1); DAMAGES WERE REMOVED IAW SRM 55-30-01, ALLOWABLE DAMAGE 1, PARAGRAPH 2A; HFEC INSPECTION AND UT-PE THICKNESS MEASUREMENT WERE PERFORMED IAW MESSAGE MEXMR-AMXTR-127-21 AND B737 NDTM PART 6, 51-00-00, PROCEDURE 23 AND NDTM PART 4, 51-00-00 PROCEDURE 2; RESISTANCE CHECKS BETWEEN THE FASTENER HEAD AND THE INITIAL STRUCTURE WERE PERFORMED IAW MESSAGE BOEING NUMBER AMX-AMX-21-0399-02B(R1); HEAT DAMAGE EVALUATIONS WERE PERFORMED IAW MESSAGE BOEING NUMBER AMX-AMX-21-0399-02B AND B737 NDTM PART 6, 51-00-00, PROCEDURE 3; DAMAGES WERE REPAIRED AND SEALED IAW MESSAGE BOEING NUMBER AMX-AMX-21-0399-04B; FASTENERS WERE REPLACED IAW SRM 51-40-02, PARAGRAPH 9, ALL CORRECT.
